Classification of Multi-dimensional Distributions Using Order Statistics Criteria

  • A. Thomas
  • B. John Oommen
Conference paper
Part of the Advances in Intelligent Systems and Computing book series (AISC, volume 226)

Abstract

This paper proposes a novel classification paradigm in which the properties of the Order Statistics (OS) have been used to perform an optimal/near-optimal solution for multi-dimensional problems. In our initial works in [5] and [6], we proposed the foundational theory of CMOS, Classification by the Moments of Order Statistics, for some uni-dimensional symmetric and asymmetric distributions of the exponential family. In this paper, we generalize those results for various multidimensional distributions. The strategy is analogous to a Naïve-Bayes’ approach, although it, really, is of an anti-Naïve-Bayes’ paradigm.We provide here the analytical and experimental results for the two-dimensional Uniform, Doubly-exponential and Gaussian and Rayleigh distributions, and also clearly specify the way by which one should extend the results for higher dimensions.

Keywords

Classification using Order Statistics (OS) Moments of OS 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Ahsanullah, M., Nevzorov, V.B.: Order Statistics: Examples and Exercises. Nova Science Publishers, Inc. (2005)Google Scholar
  2. 2.
    Duda, R.O., Hart, P.: Pattern Classification and Scene Analysis. A Wiley Interscience Publication (2000)Google Scholar
  3. 3.
    Morris, K.W., Szynal, D.: A goodness-of-fit for the Uniform Distribution based on a Characterization. Journal of Mathematical Science 106, 2719–2724 (2001)MathSciNetMATHCrossRefGoogle Scholar
  4. 4.
    Lin, G.D.: Characterizations of Continuous Distributions via Expected values of two functions of Order Statistics. Sankhya: The Indian Journal of Statistics 52, 84–90 (1990)MATHGoogle Scholar
  5. 5.
    Thomas, A., Oommen, B.J.: The Fundamental Theory of Optimal “Anti-Bayesian” Parametric Pattern Classification Using Order Statistics Criteria. Pattern Recognition 46, 376–388 (2013)MATHCrossRefGoogle Scholar
  6. 6.
    Thomas, A., Oommen, B.J.: Optimal Order Statistics-based “Anti-Bayesian” Parametric Pattern Classification for the exponential family. Pattern Recognition (2012)Google Scholar
  7. 7.
    Thomas, A., Oommen, B.J.: Order Statistics-based Parametric Classification for Multi-dimensional Distributions (2012) (to be submitted)Google Scholar
  8. 8.
    Too, Y., Lin, G.D.: Characterizations of Uniform and Exponential Distributions. Academia Sinica 7(5), 357–359 (1989)MathSciNetMATHGoogle Scholar

Copyright information

© Springer International Publishing Switzerland 2013

Authors and Affiliations

  • A. Thomas
    • 1
  • B. John Oommen
    • 1
  1. 1.School of Computer ScienceCarleton UniversityOttawaCanada

Personalised recommendations